Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 277, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2017, 12:08 AM CDT for 7 counties in Arkansas. It was in force for 67 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2017, 12:08 AM CDT (05:08 UTC)
- Expired
- May 19, 2017, 1:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Benton County, AR, Carroll County, AR, Crawford County, AR, Franklin County, AR, Madison County, AR, Sebastian County, AR, Washington County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 12:10 AM CDT | NON-TSTM WND DMG | Bentonville, AR | TREE TRUNK SNAPPED 1 NORTH OF FULBRIGHT JUNIOR HIGH SCHOOL IN BENTONVILLE. |
| May 19, 12:14 AM CDT | TSTM WND DMG | Bentonville, AR | TREE DAMAGED AT THE BENTONVILLE MUNICIPAL AIRPORT |
| May 19, 12:15 AM CDT | TSTM WND DMG | Bentonville, AR | NUMEROUS LARGE TREES AT A BUSINESS COMPLEX UPROOTED. JUST NORTHEAST OF INTERSTATE 49 AT EXIT 88. |
| May 19, 12:15 AM CDT | TSTM WND DMG | Bentonville, AR | TREES DOWN, GARAGE DOORS BENT IN, CAR SIDE MIRRORS/MAILBOXES BENT. ITEMS PICKED UP AND MOVED 200 YDS IN DIFFERENT DIRECTIONS. NEIGHBORHOOD WAS LOCATED 2 MILES SW OF THE BENTONVILLE AIRPORT. |
| May 19, 12:15 AM CDT | TSTM WND DMG | Rogers, AR | UPROOTED TREE FELL ON HOUSE IN ROGERS. |
| May 19, 12:15 AM CDT | TSTM WND GST 61 | Bentonville, AR | |
| May 19, 12:30 AM CDT | TSTM WND DMG | Cecil, AR | TREES DOWN |
| May 19, 12:30 AM CDT | TSTM WND DMG | Ozark, AR | NUMEROUS REPORTS OF TREES AND POWER LINES DOWN THROUGHOUT FRANKLIN COUNTY. |
| May 19, 12:30 AM CDT | NON-TSTM WND DMG | Cecil, AR | TREES DOWN |
| May 19, 12:40 AM CDT | TSTM WND DMG | Ozark, AR | TRAILER OF AN 18 WHEELER WAS BLOWN TO THE WEST ONTO SOME VEHICLES AT THE BUTTERBALL PLANT. CAR WINDOWS WERE BROKEN. A 2X4 WAS BLOWN INTO A TRAILER FROM THE SOUTHEAST. TIME APPROXIMATED BY RADAR. |
| May 19, 12:45 AM CDT | TSTM WND DMG | 2 S Ozark, AR | TREES DOWN IN WEBB CITY JUST SOUTH OF OZARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 6:02 PM CDT | Tornado Watch | SPC | 7 hr |
| May 18, 10:58 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
359
WUUS54 KTSA 190508
SVRTSA
ARC007-015-033-047-087-131-143-190615-
/O.NEW.KTSA.SV.W.0277.170519T0508Z-170519T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1208 AM CDT FRI MAY 19 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Benton County in northwestern Arkansas...
Madison County in northwestern Arkansas...
Franklin County in west central Arkansas...
Northeastern Sebastian County in west central Arkansas...
Eastern Crawford County in northwestern Arkansas...
Carroll County in northwestern Arkansas...
Eastern Washington County in northwestern Arkansas...
* Until 115 AM CDT
* At 1207 AM CDT, severe thunderstorms were located along a line
extending from 3 miles east of Gravette to 2 miles east of
Tontitown to near Winslow to Jenny Lind, moving east at 50 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Berryville... Ozark...
Charleston... Huntsville...
Eureka Springs... Bella Vista...
Greenwood... Lowell...
Pea Ridge... Green Forest...
Elkins... Bethel Heights...
Lavaca... Mulberry...
Dyer... Altus...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 18 and 42.
Interstate 49 between mile markers 79 and 81, near mile marker 84,
and between mile markers 86 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CDT for northwestern
and west central Arkansas.
LAT...LON 3612 9348 3608 9345 3597 9345 3588 9352
3576 9352 3577 9370 3538 9371 3537 9375
3542 9380 3531 9381 3532 9392 3523 9392
3523 9402 3516 9403 3511 9421 3583 9409
3622 9413 3650 9429 3650 9330 3612 9330
TIME...MOT...LOC 0507Z 252DEG 42KT 3644 9440 3619 9419 3582 9414 3526
9432
HAIL...1.00IN
WIND...70MPH
$$2 follow-up statements
654
WWUS54 KTSA 190600
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
100 AM CDT FRI MAY 19 2017
ARC143-190610-
/O.CAN.KTSA.SV.W.0277.000000T0000Z-170519T0615Z/
Washington AR-
100 AM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A tornado watch remains in effect until 600 AM CDT for northwestern
and west central Arkansas.
LAT...LON 3612 9348 3608 9345 3597 9345 3588 9352
3576 9352 3577 9370 3538 9371 3537 9375
3542 9380 3531 9381 3532 9392 3523 9392
3523 9402 3516 9403 3511 9421 3576 9396
3618 9389 3650 9395 3650 9330 3612 9330
TIME...MOT...LOC 0600Z 247DEG 42KT 3664 9369 3636 9351 3602 9343 3546
9362
$$
ARC007-015-033-047-087-131-190615-
/O.CON.KTSA.SV.W.0277.000000T0000Z-170519T0615Z/
Benton AR-Madison AR-Franklin AR-Sebastian AR-Crawford AR-Carroll AR-
100 AM CDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHEASTERN BENTON...MADISON...FRANKLIN...NORTHEASTERN
SEBASTIAN...EASTERN CRAWFORD AND CARROLL COUNTIES...
At 100 AM CDT, severe thunderstorms were located along a line
extending from 4 miles north of Emerald Beach to 3 miles east of
Berryville to 2 miles west of Lost Valley State Park to 2 miles north
of Hartman, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Berryville... Ozark...
Charleston... Huntsville...
Eureka Springs... Green Forest...
Mulberry... Altus...
Gateway... Branch...
Denning... St. Paul...
Beaver... Hindsville...
Wiederkehr Village... Carrollton...
Rudd... Saint Paul...
Forum... Aurora...
This includes Interstate 40 in Arkansas between mile markers 23 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 600 AM CDT for northwestern
and west central Arkansas.
LAT...LON 3612 9348 3608 9345 3597 9345 3588 9352
3576 9352 3577 9370 3538 9371 3537 9375
3542 9380 3531 9381 3532 9392 3523 9392
3523 9402 3516 9403 3511 9421 3576 9396
3618 9389 3650 9395 3650 9330 3612 9330
TIME...MOT...LOC 0600Z 247DEG 42KT 3664 9369 3636 9351 3602 9343 3546
9362
HAIL...1.00IN
WIND...60MPH
$$618
WWUS54 KTSA 190614
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
114 AM CDT FRI MAY 19 2017
ARC007-015-033-047-087-131-190623-
/O.EXP.KTSA.SV.W.0277.000000T0000Z-170519T0615Z/
Benton AR-Madison AR-Franklin AR-Sebastian AR-Crawford AR-Carroll AR-
114 AM CDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON...
MADISON...FRANKLIN...NORTHEASTERN SEBASTIAN...EASTERN CRAWFORD AND
CARROLL COUNTIES WILL EXPIRE AT 115 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
A tornado watch remains in effect until 600 AM CDT for northwestern
and west central Arkansas.
LAT...LON 3612 9348 3608 9345 3597 9345 3588 9352
3576 9352 3577 9370 3538 9371 3537 9375
3542 9380 3531 9381 3532 9392 3523 9392
3523 9402 3516 9403 3511 9421 3576 9396
3618 9389 3650 9395 3650 9330 3612 9330
TIME...MOT...LOC 0613Z 252DEG 42KT 3669 9352 3641 9334 3607 9326 3551
9345
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 11:59 PM CDT, 9 minutes earlier.
Area forecast discussion, May 18, 11:59 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1159 PM CDT Thu May 18 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Line of severe thunderstorms will be passing through the western
AR TAF sites just before valid 06z issuance time with wind gusts
in excess of 50 knots possible. Aside from that MVFR conditions
expected to prevail late tonight through Friday morning.
Additional thunderstorms expected Friday but low confidence in
timing, and will continue to be handled with TEMPO groups and/or
VCTS, with potential for short-lived IFR conditions with storms
along with significant wind gusts.
&&
.PREV DISCUSSION... /Issued 919 PM CDT Thu May 18 2017/
..UPDATE...
DISCUSSION...
Strong to severe thunderstorms continue this evening with heavy
rainfall occurring in the stronger clusters. A marginal wind/hail
threat will likely persist into the overnight hours as storms
progress eastward into instability axis. In addition, given the
rainfall rates, the threat for localized flash flooding will also
be possible.
A quick look at the latest 00Z NAM indicates another round of
severe thunderstorms late Friday afternoon into Friday night.
Flash flooding could become a major concern, especially given the
rainfall that is ongoing. Update out shortly given latest radar
trends.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 82 61 73 / 90 60 90 30
FSM 70 87 68 77 / 60 40 70 80
MLC 71 84 65 75 / 90 30 90 60
BVO 67 81 58 71 / 70 60 90 20
FYV 67 82 64 73 / 60 30 70 70
BYV 68 83 65 75 / 60 30 70 70
MKO 67 82 62 73 / 100 40 90 50
MIO 67 82 63 72 / 70 60 90 50
F10 69 80 60 73 / 100 50 90 40
HHW 69 85 67 77 / 60 40 70 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Saturday morning for OKZ054>067-070-
071.
AR...None.
&&
AVIATION...14Hazardous weather outlook, May 18, 4:55 PM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CDT Thu May 18 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191145-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CDT Thu May 18 2017
...SEVERE STORM POTENTIAL INCREASES THIS EVENING AND CONTINUES
INTO FRIDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This evening through Tonight.
TORNADO.
RISK...Limited.
AREA...West of highway 75.
ONSET...after 6 PM.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and to a lesser extent Northwest Arkansas.
ONSET...after 6 PM.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...after midnight.
HEAVY RAIN.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...after 6 PM.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...ongoing.
DISCUSSION...
An enhanced to moderate risk of severe storms is forecast by early
evening into tonight across Eastern Oklahoma. Very large hail, in
excess of 2 inches in diameter, damaging winds and isolated
tornadoes are possible, with the greatest risk northwest of Tulsa. A
slight risk of severe storms is forecast for Western Arkansas late
tonight. Damaging winds and marginally severe hail would be the main
threats, mainly after midnight.
Strong to severe storms have develop this afternoon over western and
central Oklahoma. These storms are expected to move east into the
region early this evening. The best chance for discrete surface
based cells, and thus the highest tornado and largest hail threat,
will be to the west of highway 75 this evening.
Storms are expected to gradually grow into clusters or lines this
evening as they move deeper into Eastern Oklahoma. Damaging winds
and large hail would be the main threats. An isolated tornado could
occur with any bowing line segments.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY and SATURDAY...Severe Thunderstorm Potential...High Wind
Potential...Heavy Rain Potential.
SUNDAY...No Hazards.
MONDAY...Severe Thunderstorm Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
Another round of strong to severe storms are expected Friday into
early Saturday as upper level system approaches the region.
Storms will fire along the dryline and cold front, becoming more
numerous with time. All modes of severe will be possible,
especially early when storms are more discrete, with storms again
merging into a line as they move east. Severe threat will
transition to more of a wind and heavy rain/flooding threat as
the night goes on. Convection will linger into Saturday while
gradually weakening, across northwest Arkansas and southeast
Oklahoma.
A system dropping through the region in northwest flow will bring
another round of storm potential Monday and Tuesday. A limited
risk for severe weather can be expected with this system.
weather.gov/tulsa Contains additional information.In the hours before
Local storm report, May 18, 11:29 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1129 PM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG MUSKOGEE 35.75N 95.37W
05/18/2017 MUSKOGEE OK BROADCAST MEDIA
ROOF BLOWN OFF OF WHISPERING PINES APARTMENTS. TIME
ESTIMATED BY RADAR.
&&
KAHLocal storm report, May 18, 11:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1134 PM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM TSTM WND GST PORTER 35.87N 95.52W
05/18/2017 M86 MPH WAGONER OK MESONET
&&
JDSLocal storm report, May 18, 11:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 5 SSE HASKELL 35.75N 95.64W
05/18/2017 M67 MPH MUSKOGEE OK MESONET
&&
JDSLocal storm report, May 18, 11:44 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1144 PM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM TSTM WND GST 5 W SILOAM SPRINGS 36.19N 94.63W
05/18/2017 E60 MPH DELAWARE OK TRAINED SPOTTER
50 TO 60 MPH ESTIMATE.
&&
KAHLocal storm report, May 18, 11:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1153 PM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG 7 S TAHLEQUAH 35.81N 94.97W
05/18/2017 CHEROKEE OK TRAINED SPOTTER
TREES DOWN AND POWER OUT NEAR STATE HIGHWAY 82 AND
CARTERS LANDING ROAD.
&&
CASLocal storm report, May 18, 11:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG 1 NNE LEACH 36.22N 94.92W
05/18/2017 DELAWARE OK TRAINED SPOTTER
TREES AND LIMBS ACROSS HIGHWAY 412. POSSIBLE TORNADO.
TIME ESTIMATED VIA RADAR.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:31 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Washington | 59 min |
| May 18, 11:32 PM CDT | Tornado Warning | TSA | Benton | 43 min |
| May 18, 11:34 PM CDT | Tornado Warning | TSA | Benton | 41 min |
| May 18, 11:48 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 42 min |
| May 18, 11:58 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 62 min |
| May 19, 12:13 AM CDT | Tornado Warning | TSA | Benton, Carroll | 47 min |
| May 19, 2:34 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 41 min |
| May 19, 3:47 PM CDT | Special Weather Statement | TSA | Carroll | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.